Raising Awareness About The Dangers of Benzodiazepines
I’ve been consulting with people in benzodiazepine withdrawal for nearly a year now. It’s something I do quietly, privately. Right now, I have four or five people who call me regularly for emotional support. Each of them shares a similar story.
They were going through a difficult time in their lives – usually involving profound loss or grief – when they started to experience somatic symptoms. Rather than being sent to therapy to discuss their life experiences, these individuals were sent down the psychiatry route.
After a short meeting with a psychiatrist, their behavior was determined to be pathological or disordered, and they were told to take was medication which would help alleviate their symptoms.
In each case, they were prescribed benzodiazepines which, they were assured, would work for them like magic. And for a time, they did. However, just like any drug, these drugs lose their efficacy and individuals find themselves needing to take more to achieve the same results. Some people become tolerant more quickly than others, for whom reaching tolerance may take years.
It doesn’t matter.
The end result is the same.
Once you hit tolerance, you’re in trouble because you can’t stay on the drug, but you cannot get off without scads of horrifying side effects.
Today, I received this message via email (shared with permission):
I had a severe seizure in the late afternoon yesterday. My eyes spasmed and blinked uncontrollably. My mouth twisted and stuck in a contorted position. As my jaw moved with violent force from left to right, my bottom lip moved up and down up and down. I felt dizzy and sick. My eyebrows went up and down, my neck convulsed, along with my lips. My teeth chattered nonstop. I feel violated by my own brain and body.
This has been going on since for over a year!
I am hopeless and in despair.
My primary doctor has destroyed my life and murdered me.
I am suicidal & asked for a closed casket.
I don’t think I will make it. The stress is slowly killing me.
I don’t know what to do.
If you are having an adverse reaction to a drug that can’t be stopped, how do you get off of it? How?
This woman is a warrior.
Her brain is zapping her; her body is betraying her. She cannot walk or talk or watch television or listen to music. She cannot enjoy a casual lunch with a girlfriend or go to the beach. She’s homebound and isolated, having to endure thousands of horrifying symptoms.
The fact that people are continuing to suffer is unacceptable.
Pharmaceutical companies have known about the dangers of benzodiazepines since the 1970s and ill-informed physicians continue to prescribe benzodiazepines longterm without understanding their efficacy, and patients continue to be harmed.
Up until now, I’ve used my art work and my blog as vehicles to bring attention to this travesty.
Moving forward, I’m offering education and individual case consulting for medical personnel.
I’d like to visit medical schools and speak to future doctors about my experience and the experience of so many people who have been harmed by psychiatrists who have mistakenly deemed certain drugs as “safe” and “tried and true.”
For more information on how I can help you better help you, your loved ones, or your patients, please contact me HERE.